It is currently Thu Aug 17, 2017 7:53 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Thu Sep 29, 2011 3:40 pm 
Offline
Average Poster
Average Poster

Joined: Thu Sep 29, 2011 2:56 pm
Posts: 7
NOTE: THIS WAS MY PERSONAL EXPERIENCE AND SHOULD NOT DISCOURAGE ANYONE WITH A PROBLEM FROM SEEKING HELP!

I am a nurse as well as a recovering drug addict. My drug of choice was oxycodone/hydrocodone. I took approx. 70-80mg of percocet daily and sometimes some lortab. I have been addicted to pain meds about 5 years, with very little time off. To continue this lifestyle was not an option for me any longer. Constantly constipated, mood swings, going off on people. And always the worry of getting fired or losing my license.

I saw a Sub Doctor on Tues, the 27th. At induction, I took 4mg SL. I felt better almost instantly. On the way home, I began to feel as if it were hard to catch my breath, became very anxious - I was high out of my mind. It evened out somewhat, I then became so full of energy and got a lot done. My Dr. told me to take 4mg again the same day if I needed it, and to take 4mg the next day as soon as I awoke no matter what. Well, I was so wired I could not sleep, and stayed up till 9 the next morning. Fell asleep, woke up at 3, and took 4mg SL.

This dose was different, I almost instantly became nauses, had a dull headache, and again became panicked because the feeling was similar to when I would take too many Percocets. I kept throwing up off and on all throughout the day. I was so tired I could barely hold my eyes open - this dose is WAY too high .My family said that I "Looked wild and strung out". Although I had no cravings for my former DOC, the suboxone was so strong that it scared me. I did not take anymore on the 28th,

Today, I woke up and although I didnt feel terrible, I felt as if I needed to take the Sub. The tablets are 8mg, and at induction the Dr. said I could take 1/2 tab (4mg) at a time, up to 4 halves (16mg) - there is NO WAY I would be able to tolerate this much so I took an 8th of a tab and no nausea, head ache or panic attacks. I did tell Doc yesterday that I felt it was too much, and he said I could take half of a half. SORRY THIS IS SO LONG BUT HANG IN THERE, :)

My concern is that this stuff is stronger than anything I have ever taken. I havent craved my DOC, but then again Im so...high on this how could I crave it? ANY advice from you all WOULD BE GREATLY APPRECIATED, Because I just want to jump off this stuff. Ive been reading these forums and am thankful I found it.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 29, 2011 4:42 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
Hi and welcome, yes you are correct that buprenorphine is very strong and 4mgs was too high a dose for you. I am not underminding your addiction but 70-80mg of oxycodone is a small amount compared to a lot of addicts. I myself was on anywhere from 150-300mg a day. Now just because your tolerance is lower does not mean you would not benefit from sub but you will require a lower dose. You are addicted to opiates and I am assuming could not stop taking your doc which is why you sought help and sub can help you. If 2mg was enough to keep your cravings away and out of withdrawl then that is good, if you still felt it was too much then you may want to try 1mg. Sub also comes in 2mg tabs/strips so I would ask your Dr. to prescribe those because it will make it much easier to get the correct dose. It is normal to feel a bit high the first couple weeks. Once your body adjusts to the sub this will go away and you will no longer get an euphoric feeling after dosing. Headaches and nausea can be caused by too high of a dose but also from the naloxone in the sub. You should try spitting out your saliva after the sub dissolves, this will stop you from absorbing any naloxone. There is also Subutex which is just the buprenorphine and has no naloxone in it if the headaches and nausea persist switching to subutex may help however Dr.s do not easily prescribe subutex because it can be injected since it does not contain naloxone. Which is why most people just spit after dosing with Suboxone.

I hope I answered your questions, let me know if I missed some or if you have anymore. Congratulations on making the choice to take you life back!


Top
 Profile  
 
PostPosted: Thu Sep 29, 2011 5:03 pm 
Offline
Average Poster
Average Poster

Joined: Thu Sep 29, 2011 2:56 pm
Posts: 7
Hello there Ann, thank you so much for your time and response.

I agree with you, the dose I was Rx'd was too high and caused me to get very ill. I will continue to take this dose as I do feel much more comfortable on it. I also agree that my former daily intake of Oxy is nothing compared to what others use, but you are right, I AM addicted to opiates none the less. Sometimes I think the only reason my intake of oxy didnt go any higher was because I was afraid of the APAP in the percs/vicodin. It's been a long, hard road, but I feel very hopeful all the same. I need all the support I can get! :)

I am ready to get my life back, to feel "normal" again ( whatever that is lol). To anyone out there going through the same thing I did yesterday, do NOT get discouraged. One dose DOES NOT FIT ALL! Listen to your body, and keep your doctor informed.
Thanks again, ANN!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Sep 29, 2011 6:39 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
You are very welcome and it is good to hear you sounding more upbeat! I hope you stick around, this is a great place for support and knowledge. There are a lot of good people here and it has really helped me. There is always someone to answer a question or just listen to you blow off steam if you feel the need. Again congrats, you took a big step and with a positive attitude and some hard work you will kick this addictions butt!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 29, 2011 8:30 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Sep 18, 2011 5:31 pm
Posts: 67
I agree with Breezy_ann. wowza you probably thought you were about to loose it for sure. Go with the lower dose and read the induction thread. There is a ton of info here. I started out on 4mg BID and decreased every 4th day to 6, 4, 3, 2, 1 ,.5, .125 and off in 30 days. No problem at all! I was only on OxyContin 50 mg a day.


Everyone is different, this is YOUR journey. Do what you need to do to stay stable and without cravings. The sleepiness and other symptoms should lessen each day. If not call that doctor.

Welcome and good LUCK! R


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group